Topologies of pointwise convergence in the first order languages and in affine spaces. (English) Zbl 07385384

Summary: The Galois correspondence \(\mathbf{G}\) between sets of logical formulas of the first order language \(\mathbf{L}\) over a signature \(L\) and type definable sets over an \(\mathbf{L} \)-structure \(A\) on the set \(\mathbf{A}\) is extensively studied in the literature. The Stone topology is successfully applied in model theory. We investigate basic properties of the pointwise convergence topologies in languages \(\mathbf{L_n}(A)\), that consist of first order formulas with \(n\) free variables, and in affine spaces \(\mathbf{A}^n\) over \(A\), and compare these topologies with Stone topology and Zariski topology. In particular, we show, that Zariski topology is strongly weaker than the pointwise convergence topology and the pointwise convergence topology coincides with the Stone topology on a subset \(U\) of the first order language \(\mathbf{L}(A)\) if and only if \(U\) is finite modulo logic equivalence of formulas.


20M20 Semigroups of transformations, relations, partitions, etc.
03C07 Basic properties of first-order languages and structures
06A15 Galois correspondences, closure operators (in relation to ordered sets)
Full Text: DOI


[1] Bodor, B.; Cameron, PJ; Szab√≥, C., Infinitely many reducts of homogeneous structures, Algebra Univers., 79, 2, 10 (2018) · Zbl 06904428
[2] Cameron, PJ, Metric and topological aspects of the symmetric group of countable degree, Eur. J. Comb., 17, 2-3, 135-142 (1996) · Zbl 0851.20001
[3] Hodges, W., Model Theory. Encyclopedia of Mathematics and Its Applications (1993), Cambridge: Cambridge University Press, Cambridge
[4] Mashevitzky, G.; Plotkin, B.; Plotkin, E., Action of endomorphism semigroups on definable sets, Int. J. Algebra Comput., 28, 8, 1585-1612 (2018) · Zbl 07003137
[5] Plotkin, B., Algebraic logic and logical geometry. Two in one, Vestnik St. Petersb. Univ. Math., 46, 1, 35-42 (2013) · Zbl 1283.03096
[6] Plotkin, B., Algebraic geometry in first order logic, Sovrem. Mat. Appl., 22, 16-62 (2004)
[7] Plotkin, B., Algebraic geometry in first order logic, J. Math. Sci., 137, 5, 5049-5097 (2006) · Zbl 1181.03064
[8] Plotkin, B.: Algebraic logic and logical geometry in arbitrary varieties of algebras. In: Proceedings of the Conf. on Group Theory, Combinatorics and Computing, AMS Contemporary Math. Series, pp. 151-169 (2014) · Zbl 1301.08011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.